MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL

AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL
Model Number CMCV-009-MED
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the device history record for the reported lot shows that all units were quality released on 8/22/2016 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot during production, sterilization and final packaging.In lieu of a request for the oem supplier dhr review, it is noted that aziyo processes the non-sterile ecm materials by cutting, suturing, packaging, and sterilizing.In the ifu (p/n 20266-031314) under the section, potential complications, it states in part, "device-related complications are possible hematoma." the cause for recurrent hematomas cannot be conclusively determined; however the site investigator states that the event's probable cause was therapeutic coumadin, anticoagulation with platelet dysfunction and bleeding diathesis.
 
Event or Problem Description
Original information received on 1/30/2017: ae#1 - it was reported that a cangaroo ecm envelope was used on a (b)(6) white male with risk factors of systemic anticoagulants, renal insufficiency and smoker.Implant procedure was on (b)(6) 2017 and a pm was placed.Ecm was soaked in gentamycin and iv antibiotic given pre-operatively.On (b)(6) 2017 subject was admitted to the hospital for thrombocytopenia (past medical history of this) with platelets at 111.He also was noted to have a hematoma at this time.It is currently unknown if the events are related to the cormatrix device or procedure.Additional information has been requested.On 2/1/2017 additional information received states that there were two recurrent events for hematoma's.Ae#1 on (b)(6) 2017 the patient was admitted for thrombocytopenia and was given a platelet infusion.The site investigator states that the event's probable cause was therapeutic coumadin and anticoagulation with platelet dysfunction.Ae#2 on (b)(6) 2017 the patient was hospitalized due to recurring hematoma and it was decided that the patient needed a pocket revision and exploration.The ecm pouch was removed and the event was concluded by investigator to be possibly related to procedure and not related to ecm device, but that the probable cause was bleeding diathesis.On 7/20/2018 following an audit/review of site clinical files, additional information was identified as follows: ae#1 - event resolved on (b)(6) 2017 and the description for the event as recorded on the case report form (crf) changed to "patient admitted on (b)(6) 2017 for bleeding with hematoma and history of thrombocytopenia.Given a platelet infusion and therapeutic anticoagulation.Platelet count = 145.Also the site indicated that the event was "possibly related" to the device.Ae#2 - information recorded on the initial case report form was revised to reflect: event was "possibly related" to the device and probable cause of the event was "bleeding diathesis".

Brand Name
CORMATRIX CANGAROO ECM ENVELOPE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7806686
Report Number3005619880-2018-00008
Device Sequence Number13790869
Product Code FTM
UDI-Device Identifier00859389005034
UDI-Public00859389005034
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2018
Device Model NumberCMCV-009-MED
Device Lot NumberM16H1209
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR